Acute liver failure associated with Garcinia cambogia use

Rebecca Corey, K. Tuesday Werner, Andrew Singer, Adyr Moss, Maxwell Smith, Jessica Noelting, Jorge Rakela

Research output: Contribution to journalArticle

18 Scopus citations

Abstract

Millions of Americans regularly use herbal supplements, but many are unaware of the potential hidden dangers. Numerous supplements have been associated with hepatotoxicity and, indeed dietary/herbal supplements represent an increasingly common source of acute liver injury. We report a case of acute liver failure requiring liver transplantation associated with the use of Garcinia cambogia, a supplement widely promoted for weight loss. When patients present with acute hepatitis or liver failure from an unknown etiology, a careful history of supplement use should be performed.

Original languageEnglish (US)
Pages (from-to)123-126
Number of pages4
JournalAnnals of Hepatology
Volume15
Issue number1
DOIs
StatePublished - Jan 1 2016

    Fingerprint

Keywords

  • Hepatotoxicity
  • Herbal supplements
  • Transplantation

ASJC Scopus subject areas

  • Hepatology

Cite this

Corey, R., Werner, K. T., Singer, A., Moss, A., Smith, M., Noelting, J., & Rakela, J. (2016). Acute liver failure associated with Garcinia cambogia use. Annals of Hepatology, 15(1), 123-126. https://doi.org/10.5604/16652681.1184287